Alert archive / Alabama / Flash Flood Warnings in 2013

Flash Flood Warning 14, NWS Mobile, AL

May 1, 2013Mobile County, Alabama

NWS Mobile, AL issued this flash flood warning at May 1, 2013, 8:13 PM CDT for Mobile County, Alabama. It was in force for 4 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2013, 8:13 PM CDT (01:13 UTC)
Expired
May 2, 2013, 12:15 AM CDT
In force
4 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Mobile County, AL

The radar

The Mobile radar (KMOB), 12 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 8:30 PM CDTFLASH FLOOD1 Wsw Dees, ALWATER COVERING FORT LAKE RD...ABOUT 1 MILE WEST OF GRAND BAY WILMER ROAD.
May 1, 8:30 PM CDTFLASH FLOOD2 Sw Seven Hills, ALSIX INCHES OF WATER FLOWING OVER NEWMAN RD.
May 1, 8:30 PM CDTFLASH FLOODN Union Church, ALWATER REPORTED OVER GRAND BAY-WILMER ROAD...ABOUT 1/2 MILE NORTH OF THE INTERSECTION WITH FORT LAKE ROAD.
May 1, 9:15 PM CDTHEAVY RAIN 9.922 N Dees, AL9.92 INCHES OF RAINFALL MEASURED BY NWS EMPLOYEE 2 MILES NORTH OF DEES AS OF 915 PM CDT. TORRENTIAL RAIN STILL FALLING.
May 1, 10:13 PM CDTFLASH FLOODGrand Bay, ALFLOODED ROADS AND PARKING LOTS REPORTED IN GRAND BAY AL.
May 1, 10:30 PM CDTFLASH FLOOD1 Se Tanner Williams, ALFLASH FLOODING REPORTED ON DYKES ROAD NORTH OF TANNER WILLIAMS RD. WATER WAS ONE TO TWO FEET DEEP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2013-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2013-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

967 
WGUS54 KMOB 020113
FFWMOB
ALC097-020515-
/O.NEW.KMOB.FF.W.0014.130502T0113Z-130502T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
813 PM CDT WED MAY 1 2013

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 1215 AM CDT

* AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  BAND OF SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER
  WESTERN MOBILE COUNTY. RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN...
  WITH ISOLATED AMOUNTS OVER 4 INCHES OF RAIN HAS FALLEN IN THE LAST
  HOUR OVER FAR WESTERN PORTIONS OF MOBILE COUNTY. THESE HEAVY RAINS
  ON TOP OF ALREADY SATURATED GROUND WILL LIKELY CAUSE FLASH FLOODING
  IN THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  WILMER...             SEMMES...          DAWES...
  GULFCREST...          GRAND BAY...       CLOVERDALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. SEEK
HIGHER GROUND IMMEDIATELY. DO NOT DRIVE OR WALK INTO AREAS WHERE
WATER CROSSES A ROAD. TURN AROUND - DON'T DROWN!

EVER TRY TO CROSS OR PLAY IN AN URBAN SPILLWAY OR FLOWING CREEK...EVEN
A SMALL ONE. FLASH FLOODING IS A MAJOR KILLER.  BE ESPECIALLY CAUTIOUS AT 
NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING.

&&

LAT...LON 3048 8841 3073 8842 3077 8841 3109 8843
      3102 8821 3042 8823

$$
1 follow-up statement
741 
WGUS74 KMOB 020220
FFSMOB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
920 PM CDT WED MAY 1 2013

ALC097-020515-
/O.CON.KMOB.FF.W.0014.000000T0000Z-130502T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOBILE AL-
920 PM CDT WED MAY 1 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
WESTERN MOBILE COUNTY...

AT 830 PM CDT...MOBILE FIRE AND EMS REPORTED WATER COVERING THE ROAD 
NEAR THE INTERSECTION OF FORT LAKE ROAD AND GRAND BAY WILMER ROAD. 

AT 845 PM CDT...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED SIX 
INCHES OF WATER FLOWING OVER NEWMAN ROAD.  

AT 915 PM CDT...A NATIONAL WEATHER SERVICE EMPLOYEE MEASURED 9.92 
INCHES OF RAIN ABOUT 2 MILES NORTH OF DEES. 

AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
SHOW A LINE OF SHOWERS AND THUNDERSTORMS PRODUCING TORRENTIAL 
RAINFALL ACROSS WESTERN MOBILE COUNTY...GENERALLY FROM GRAND 
BAY...TO SEVEN HILLS...TO WILMER. RAINFALL RATES OF 3 TO 5 INCHES 
PER HOUR IS ACCOMPANYING THE HEAVIEST OF THE SHOWERS AND 
THUNDERSTORMS. TORRENTIAL RAINS TRAINING OVER THE SAME LOCATIONS 
WILL CAUSE FLASH FLOODING IN THE WARNED AREA. 

LOCATIONS IMPACTED INCLUDE...
  REGIONAL AIRPORT IN WEST MOBILE...     DAWES...       SEMMES...    
  CLOVERDALE...                          GRAND BAY...   DEES...
  WILMER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. SEEK
HIGHER GROUND IMMEDIATELY. DO NOT DRIVE OR WALK INTO AREAS WHERE
WATER CROSSES A ROAD. TURN AROUND - DON'T DROWN!

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3048 8841 3073 8842 3077 8841 3109 8843
      3102 8821 3042 8823

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at May 1, 3:50 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, May 1, 3:50 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT WED MAY 1 2013

.SHORT TERM [TONIGHT THROUGH THURSDAY]...A CLOSE UPPER LOW OVER THE
LOWER MISS RIVER VALLEY WILL MEANDER EASTWARD OVER THE NORTHERN GULF
COAST THE FIRST TWO PERIODS OF THE FORECAST. THE CURRENT BANDS OF
PRECIP STREAMING ONSHORE OVER SE MISS/SW-ERN AL ARE EXPECTED TO
SLOWLY SHIFT EAST. MAY NEED TO EXTEND FLASH FLOOD WATCH ISSUED THIS
PACKAGE EASTWARD AS THE SYSTEM PROGRESSES EAST.

FOR THE SPECIFICS OF THE FORECAST...WITH POPS SO HIGH...HAVE
UNDERCUT MOS GUIDANCE FOR TEMPS. HAVE USED THE LATEST 2.5KM GRIDDED
MOS FOR POPS...ADJUSTING AS NEEDED. /16

[THURSDAY NIGHT THROUGH FRIDAY NIGHT]...A SURFACE LOW ASSOCIATED
WITH THE PLAINS SYSTEM OCCLUDES WITH THE UPPER LOW WITH A SURFACE
TROF/COLD FRONT EXTENDING SOUTHEASTWARD TO THE NORTHEASTERN GULF
SURFACE LOW. THE SURFACE TROF/COLD FRONT ADVANCES INTO THE WESTERN
PORTION OF THE FORECAST AREA ON FRIDAY AND CONTINUES SLOWLY EASTWARD
INTO THE EASTERN PORTION OF THE FORECAST AREA FRIDAY NIGHT.
PRECIPITABLE WATER VALUES REMAIN NEAR 1.5-1.8 THROUGH FRIDAY WHICH
IS 150-170 PERCENT OF NORMAL THEN TRENDS TO MORE TYPICAL VALUES OF
1-1.25 INCHES FRIDAY NIGHT AS THE BEST DEEP LAYER MOISTURE SHIFTS
OFF TO THE EAST.  WITH THE ABUNDANT DEEP LAYER MOISTURE AND
PERSISTENT MODERATE ISENTROPIC LIFT ALONG WITH THE FRONTAL BOUNDARY
SLOWLY MOVING INTO THE AREA LATE IN THE PERIOD...THIS WILL KEEP A
WET PATTERN OVER THE FORECAST AREA THROUGH FRIDAY NIGHT.  THERE ALSO
CONTINUES TO BE A POTENTIAL FOR LOCALLY HEAVY RAINS WHICH MAY RESULT
IN MINOR FLOODING ISSUES...ESPECIALLY IN URBAN AND LOW LYING AREAS.
WILL HAVE LIKELY TO CATEGORICAL POPS ACROSS THE AREA ON FRIDAY.
TEMPERATURES WILL BE SEVERAL DEGREES BELOW SEASONABLE LEVELS DURING
THE DAY AND A FEW DEGREES ABOVE NORMAL AT NIGHT...EXCEPT FOR
TRENDING SEVERAL DEGREES BELOW NORMAL OVER THE WESTERN HALF OF THE
AREA FRIDAY NIGHT AS THE FRONT MOVES INTO THE AREA. /22

&&

.LONG TERM (SATURDAY THROUGH TUESDAY)...THE UPPER LOW IS EXPECTED TO
CONTINUE SLOWLY EASTWARD ACROSS THE INTERIOR SOUTHEAST STATES
THROUGH MONDAY PER THE MORE CONSISTENT GFS AND WEAKENING WHILE
EVENTUALLY MOVING TO THE CENTRAL EAST COAST ON TUESDAY.  THE SURFACE
TROF/COLD FRONT MOVES THROUGH THE REMAINDER OF THE EASTERN PORTION
OF THE FORECAST AREA SATURDAY MORNING WITH A SURFACE RIDGE BUILDING
INTO THE AREA THROUGH THE REMAINDER OF THE PERIOD.  WILL HAVE SLIGHT
CHANCE TO CHANCE POPS FOR MUCH OF THE AREA ON SATURDAY TRENDING TO
SLIGHT CHANCE POPS FOR SATURDAY NIGHT AND SUNDAY FOR LINGERING
PRECIPITATION.  DRY CONDITIONS FOLLOW FOR SUNDAY NIGHT THROUGH
TUESDAY.  TEMPERATURES WILL BE AROUND TEN DEGREES BELOW SEASONABLE
LEVELS ON SATURDAY WHICH GRADUALLY MODERATE TO NEAR SEASONABLE
VALUES BY TUESDAY. /29

&&

.AVIATION [01.18Z KMOB/KBFM/KPNS TAF ISSUANCE]...AS AN UPPER SYSTEM
OVER THE LOWER MISS RIVER VALLEY MEANDERS SLOWLY EAST OVER THE
NORTHERN GULF COAST THROUGH THE FORECAST...PERIODS OF SHRA/TSRA WILL
HELP TO KEEP CIGS AT MVFR/IFR LEVELS INTO THURSDAY. /16

&&

.MARINE...AS A CLOSED UPPER LOW OVER THE LOWER MEANDERS EASTWARD
THROUGH THE LATTER HALF OF THE WEEK... THE CURRENT STRONG EASTERLIES
ARE EXPECTED TO SETTLE SOMEWHAT AT TIMES...BUT GENERALLY AM
EXPECTING TO REMAIN STRONG. THE SURFACE FRONT ASSOCIATED WITH THIS
SYSTEM IS EXPECTED TO CROSS THE AREA FRIDAY NIGHT INTO SATURDAY...
WITH MODERATE OFFSHORE FLOW FOLLOWING. GUIDANCE IS INCONSISTENT IN
DEVELOPING A SURFACE LOW OVER THE NORTHEASTERN GULF OF MEX SOUTH OF
THE MARINE FA THROUGH THE LATER...RESULTING IN INCONSISTENT STRENGTH
OF THE WINDS BEHIND THE FRONT AS IT MOVES SOUTHEAST OF THE AREA. THE
STATISTICAL GUIDANCE HAS BEEN PRETTY CONSISTENT IN A MODERATE
OFFSHORE FLOW...SO HAVE WENT THAT WAY FOR THE FORECAST.

THE WINDS OVER THE WEEKEND ARE EXPECTED TO REMAIN OFFSHORE...THOUGH
GUIDANCE IS HINTING AT A SIGNIFICANT WESTERLY COMPONENT AS A FRONT
GETS PUSHED ACROSS THE AREA SUNDAY INTO SUNDAY NIGHT...BUT BY
MONDAY...A MODERATE TO STRONG NW TO NORTHERLY FLOW RETURNS FOR THE
BEGINNING OF THE COMING WEEK. /16

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      65  73  63  74  50 /  90  70  60  70  60
PENSACOLA   66  74  65  75  56 /  90  70  50  60  60
DESTIN      66  75  65  75  63 /  80  70  50  60  60
EVERGREEN   62  75  61  75  52 /  80  60  40  70  70
WAYNESBORO  62  72  62  72  49 /  90  70  60  70  50
CAMDEN      62  75  62  72  52 /  80  60  40  70  70
CRESTVIEW   63  73  62  76  58 /  90  70  50  60  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

     FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES:
     CHOCTAW...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...
     UPPER MOBILE...WASHINGTON...

FL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

MS...FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...WAYNE...

GM...SMALL CRAFT ADVISORY UNTIL 5 PM FRIDAY FOR THE FOLLOWING ZONES:
     CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
     MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
     MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
     60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM...

&&
Hazardous weather outlook, May 1, 6:12 AM CDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
612 AM CDT WED MAY 1 2013

ALZ051>064-FLZ001>006-GMZ634-MSZ067-075-076-078-079-021115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
PENSACOLA BAY SYSTEM-WAYNE-PERRY-GREENE-STONE-GEORGE-
612 AM CDT WED MAY 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
THROUGH TONIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED BUT A FEW
STRONGER STORMS COULD PRODUCE GUSTY WINDS ALONG WITH FREQUENT CLOUD
TO GROUND LIGHTNING. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY
THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
FRIDAY. GUSTY STRAIGHT LINE WINDS...FREQUENT CLOUD
TO GROUND LIGHTNING AND PERIODS OF VERY HEAVY RAIN WILL BE LIKELY
WITH THE STRONGER THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH TUESDAY.

GMZ630>633-635-650-655-670-675-021115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
612 AM CDT WED MAY 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
THROUGH TONIGHT. GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING
WILL BE THE PRIMARY THREATS.

STRONG WINDS OVER THE MARINE AREA WILL CAUSE HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE MARINE AREA LATE
FRIDAY INTO SATURDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE
EXPECTED IN THE WAKE OF THE FRONT THROUGH EARLY SUNDAY.

In the hours before

Special weather statement, May 1, 2:31 PM CDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
231 PM CDT WED MAY 1 2013

MSZ075-078-012030-
STONE MS-PERRY MS-
231 PM CDT WED MAY 1 2013

...INTENSE THUNDERSTORMS WILL AFFECT STONE AND SOUTHWESTERN PERRY
COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 330 PM CDT...

AT 224 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES NORTH OF
BILOXI...OR 9 MILES EAST OF SAUCIER...AND MOVING NORTHWEST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WIGGINS...            PERKINSTON...         MCHENRY...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS BETWEEN 45 AND
55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS
PASSED.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH IS
EXPECTED TO PRODUCE LOCALIZED STREET FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS. PERSONS IN FLOOD PRONE AREAS
SHOULD MOVE TO HIGHER GROUND IMMEDIATELY.

&&
Special weather statement, May 1, 3:24 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
324 PM CDT WED MAY 1 2013

ALZ061-063-MSZ079-012130-
UPPER MOBILE AL-LOWER MOBILE AL-GEORGE MS-
324 PM CDT WED MAY 1 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GEORGE COUNTY IN
SOUTHEAST MISSISSIPPI...WESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
THROUGH 430 PM CDT...

AT 320 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF GRAND BAY WAS MOVING NORTHWEST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL WEST CENTRAL MOBILE COUNTY
  RURAL SOUTHEASTERN GEORGE COUNTY

THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 2 AND 14.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, May 1, 3:35 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
335 PM CDT WED MAY 1 2013

MSZ075-076-078-079-012130-
STONE MS-PERRY MS-GREENE MS-GEORGE MS-
335 PM CDT WED MAY 1 2013

...A STRONG THUNDERSTORM WILL AFFECT EASTERN STONE...SOUTHERN
PERRY...SOUTHWESTERN GREENE AND WESTERN GEORGE COUNTIES IN SOUTHEAST
MISSISSIPPI...THROUGH 430 PM CDT...

AT 329 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES
NORTHWEST OF VANCLEAVE...AND MOVING NORTHWEST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL WESTERN GEORGE COUNTY
  RURAL SOUTHWESTERN GREENE COUNTY
  RURAL SOUTHERN PERRY COUNTY
  RURAL EASTERN STONE COUNTY

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS FROM 40 TO 50
MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS AND FLOOD
WARNINGS ARE IN EFFECT FOR PORTIONS OF THE AREA. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

&&
Special weather statement, May 1, 5:26 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
526 PM CDT WED MAY 1 2013

MSZ076-079-012315-
GREENE MS-GEORGE MS-
526 PM CDT WED MAY 1 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GREENE AND GEORGE
COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 615 PM CDT...

AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED 5 MILES SOUTH OF
LUCEDALE...OR 15 MILES NORTH OF WADE...AND MOVING NORTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LUCEDALE...BENNDALE...VERNAL.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH...
IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY
HEAVY RAIN.

MOTORISTS SHOULD BE ON THE LOOKOUT FOR PONDING OF WATER AND FLOODING
OF LOW LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROADWAY.

SEEK SAFE SHELTER INDOORS UNTIL THUNDERSTORMS HAVE PASSED.

&&
Special weather statement, May 1, 7:08 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
708 PM CDT WED MAY 1 2013

ALZ061-063-020045-
UPPER MOBILE AL-LOWER MOBILE AL-
708 PM CDT WED MAY 1 2013

...A STRONG THUNDERSTORM WILL AFFECT WESTERN MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 745 PM CDT...

AT 702 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
TILLMANS CORNER...OR 10 MILES WEST OF I10 AND I65...AND MOVING
NORTHWEST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TILLMANS CORNER...    THEODORE...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 4 AND 17.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 40 TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

MOTORISTS SHOULD BE ON THE LOOKOUT FOR PONDING OF WATER AND FLOODING
OF LOW LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROADWAY.

SEEK SAFE SHELTER INDOORS UNTIL THUNDERSTORMS HAVE PASSED.

&&
Local storm report, May 1, 8:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
805 PM CDT WED MAY 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      2 N BARTON              30.80N 88.60W
05/01/2013                   GEORGE             MS   EMERGENCY MNGR

            WATER COVERING THE INTERSECTION OF STATE HIGHWAY 63 S AND
            COOPER ROAD.

0700 PM     FLASH FLOOD      LUCEDALE                30.93N 88.59W
05/01/2013                   GEORGE             MS   EMERGENCY MNGR

            THREE FEET OF WATER COVERING THE ROAD AT HIGHWAY 198 WEST
            AND RAILROAD OVERPASS.

0700 PM     FLASH FLOOD      1 E LUCEDALE            30.93N 88.58W
05/01/2013                   GEORGE             MS   EMERGENCY MNGR

            WATER COVERING THE INTERSECTION OF HIGHWAY 26 WEST AND
            FIG FARM ROAD.

0739 PM     HEAVY RAIN       2 WSW AGRICOLA          30.80N 88.56W
05/01/2013  M11.20 INCH      GEORGE             MS   BROADCAST MEDIA

            BROADCAST MEDIA RELAYED A REPORT OF 11.2 INCHES OF STORM
            TOTAL RAINFALL ON BARTON AGRICOLA RD.

&&

21/CL

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 9:32 PM CDTSpecial Marine WarningMOB88 min
May 1, 10:08 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile112 min
May 1, 10:43 PM CDTFlash Flood WarningMOBMobile4 hr
May 1, 11:03 PM CDTSpecial Marine WarningMOB87 min
May 2, 12:32 AM CDTSpecial Marine WarningMOB88 min
May 2, 12:45 AM CDTAreal Flood AdvisoryMOBBaldwin2 hr
May 2, 2:28 AM CDTAreal Flood WarningMOBMobile12 hr
May 2, 2:57 AM CDTFlash Flood WarningMOBBaldwin3 hr
May 2, 3:08 AM CDTAreal Flood WarningMOBMobile12 hr
May 2, 5:02 AM CDTSpecial Marine WarningMOB88 min
May 2, 5:04 AM CDTCoastal Flood StatementMOB8 hr
May 2, 5:46 AM CDTFlash Flood WarningMOBBaldwin6 hr
May 2, 9:02 AM CDTRiver Flood WarningMOBBaldwin26 hr
May 2, 10:50 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington36 hr
May 2, 12:29 PM CDTRiver Flood WarningMOBMobile26 hr

Nearby

Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.